MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
A peripheral procedure was performed with a csi orbital atherectomy device (oad) and viperwire.Target lesions that were nearly 100% stenosed were located in non-tortuous sections of the distal popliteal, peroneal, posterior tibial, and anterior tibial arteries.The lesions were 5cm long in the popliteal artery and 10cms in the remaining arteries.After atherectomy had been completed and the oad removed, a scoring balloon was passed over the viperwire.It was noted that appropriate technique was not performed as there was difficulty pushing the balloon catheter due to added slack in the guide wire.After the use of the scoring balloon was completed, it was observed that the viperwire tip had broken off and was located in a side branch.The physician made the decision to not attempt to snare nor remove the viperwire, and the fragment remained in the patient.The procedure was reported to have been completed with percutaneous transluminal angioplasty, and there were no patient complications reported following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8666740
Report Number3004742232-2019-00149
Device Sequence Number14020467
Product Code MCW
UDI-Device Identifier10852528005312
UDI-Public(01)10852528005312(17)200930(10)243686
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number243686
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2019
Initial Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;